Alert archive / Florida / Frost Advisories in 2009

Frost Advisory 2, NWS Miami, FL

February 3, 20094 counties in Florida

NWS Miami, FL issued this frost advisory at Feb 3, 2009, 2:43 PM EST for 4 counties in Florida. It took effect at Feb 4, 2009, 5:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2009, 2:43 PM EST (19:43 UTC)
In effect from
Feb 4, 2009, 5:00 AM EST
Expired
Feb 4, 2009, 8:00 AM EST
In force
3 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 031943
NPWMFL

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EST TUE FEB 3 2009

FLZ063-066-067-070-041330-
/O.NEW.KMFL.FR.Y.0002.090204T1000Z-090204T1300Z/
/O.CON.KMFL.HZ.A.0001.090205T0500Z-090205T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE
243 PM EST TUE FEB 3 2009

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EST WEDNESDAY MORNING...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST WEDNESDAY. A
HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

AREAS OF FROST IS POSSIBLE WITH TEMPERATURES IN THE MID 30S UNDER
CLEAR SKIES AND LIGHT WINDS LATER TONIGHT OVER GLADES, HENDRY,
NORTHERN COLLIER AND WESTERN PALM BEACH COUNTIES. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA ON WEDNESDAY WITH
HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN BEHIND THE FRONT
WEDNESDAY NIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET ACROSS
THE AREA...WITH FREEZING TEMPERATURES LIKELY THURSDAY MORNING
ACROSS THE ENTIRE AREA. A HARD FREEZE IS PROBABLE WITH TEMPS
LOWERING INTO THE MID TO UPPER 20S. THIS LOOKS TO BE THE COLDEST
AIRMASS OF THIS WINTER SEASON...SO ALL INTERESTS SHOULD STAY TUNED
TO THE LATEST FORECAST UPDATES FROM THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS TEMPERATURES COULD FALL TO 28 DEGREES
OR LESS FOR A DURATION OF 4 HOURS OR MORE. THESE CONDITIONS COULD
KILL CROPS AND ALL SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ068-041330-
/O.EXA.KMFL.FZ.A.0005.090205T0500Z-090205T1400Z/
METRO PALM BEACH-
243 PM EST TUE FEB 3 2009

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA ON WEDNESDAY WITH
HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN BEHIND THE FRONT
WEDNESDAY NIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET ACROSS
THE AREA...WITH FREEZING TEMPERATURES POSSIBLE THURSDAY MORNING
ACROSS MUCH OF THE AREA. THIS LOOKS TO BE THE COLDEST AIRMASS OF
THIS WINTER SEASON...SO ALL INTERESTS SHOULD STAY TUNED TO THE
LATEST FORECAST UPDATES FROM THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS THAT A FREEZE IS POSSIBLE. THESE CONDITIONS
COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ069-071-073-075-174-041330-
/O.CON.KMFL.FZ.A.0005.090205T0500Z-090205T1400Z/
COASTAL COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITY OF...NAPLES
243 PM EST TUE FEB 3 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA ON WEDNESDAY WITH
HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN BEHIND THE FRONT
WEDNESDAY NIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET ACROSS
THE AREA...WITH FREEZING TEMPERATURES POSSIBLE THURSDAY MORNING
ACROSS MUCH OF THE AREA. THIS LOOKS TO BE THE COLDEST AIRMASS OF
THIS WINTER SEASON...SO ALL INTERESTS SHOULD STAY TUNED TO THE
LATEST FORECAST UPDATES FROM THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS THAT A FREEZE IS POSSIBLE. THESE CONDITIONS
COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
000 
WWUS72 KMFL 040840
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
340 AM EST WED FEB 4 2009

FLZ063-066-067-070-042100-
/O.UPG.KMFL.HZ.A.0001.090205T0500Z-090205T1400Z/
/O.NEW.KMFL.HZ.W.0002.090205T0500Z-090205T1400Z/
/O.CON.KMFL.FR.Y.0002.090204T1000Z-090204T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE
340 AM EST WED FEB 4 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING.

AREAS OF FROST IS EXPECTED EARLY THIS MORNING ACROSS THE AREA...AS
TEMPERATURES WILL BE IN THE MID 30S UNDER CLEAR SKIES AND LIGHT
WINDS.

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON WITH
HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN BEHIND THE FRONT
TONIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET ACROSS
THE AREA...WITH FREEZING TEMPERATURES LIKELY AFTER MIDNIGHT
TONIGHT THROUGH EARLY THURSDAY MORNING. IN FACT...A HARD FREEZE IS
EXPECTED WITH TEMPERATURES LOWERING INTO THE MIDDLE TO UPPER 20S.
STAY TUNED TO THE LATEST FORECAST UPDATES FROM THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES ARE EXPECTED TO FALL TO
28 DEGREES OR LESS FOR A DURATION OF 4 HOURS OR MORE. THESE
CONDITIONS WILL KILL CROPS AND ALL SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ068-069-071-073-075-174-042100-
/O.UPG.KMFL.FZ.A.0005.090205T0500Z-090205T1400Z/
/O.NEW.KMFL.FZ.W.0005.090205T0500Z-090205T1400Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITY OF...NAPLES
340 AM EST WED FEB 4 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON WITH
HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN BEHIND THE FRONT
TONIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET ACROSS
THE AREA...WITH FREEZING TEMPERATURES EXPECTED AFTER MIDNIGHT
TONIGHT THROUGH EARLY THURSDAY MORNING. TEMPERATURES ARE FORECAST
TO FALL BETWEEN 28 AND 32 DEGREES ACROSS MOST OF THE AREA. STAY
TUNED TO THE LATEST FORECAST UPDATES FROM THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ072-168-042100-
/O.NEW.KMFL.FZ.W.0005.090205T0500Z-090205T1400Z/
METRO BROWARD-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...CORAL SPRINGS...SUNRISE...DAVIE...
HOLLYWOOD...PEMBROKE PINES...JUPITER...WEST PALM BEACH...
BOCA RATON
340 AM EST WED FEB 4 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON WITH
HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN BEHIND THE FRONT
TONIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET ACROSS
THE AREA...WITH TEMPERATURES DROPPING DOWN TO THE FREEZING MARK
AT A FEW LOCATIONS. LOCATIONS MOST SUSCEPTIBLE TO A BRIEF FREEZE
WILL BE NORTH OF WEST PALM BEACH ACROSS COASTAL PALM BEACH COUNTY.
IN BROWARD COUNTY...COMMUNITIES NEAR THE SAWGRASS EXPRESSWAY AND
OKEECHOBEE ROAD WILL BE MOST SUSCEPTIBLE TO RECEIVING A BRIEF
FREEZE EARLY THURSDAY MORNING. STAY TUNED TO THE LATEST FORECAST
UPDATES FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GREGORIA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Feb 3, 9:21 AM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Feb 3, 9:21 AM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST TUE FEB 3 2009

.UPDATE...FIRST COLD FRONT PASSED SOUTH FLORIDA. SKIES WILL
GRADUALLY CLEAR TODAY. SOME COOLING TODAY BUT NOT AS MUCH AS WITH
THE NEXT FRONT. NO CHGS WILL BE MADE TO FCST PACKAGES ATTM.

&&

.PREV DISCUSSION... /ISSUED 630 AM EST TUE FEB 3 2009/

AVIATION...
THE LOW LEVEL CLOUDS HAVE CLEAR THE TAF SITES EARLY THIS
MORNING...BUT THERE WAS STILL SOME UPPER LEVEL CLOUDS HANGING
AROUND. THESE CLOUDS WILL CONTINUE TO HANG AROUND UNTIL ABOUT NOON
TIME WHEN THE 850 MB TROUGH MOVES THROUGH THE AREA. THE WINDS WILL
BE WEST TO NORTHWEST TODAY AT 5 TO 10 KTS THIS MORNING BEFORE
INCREASING TO 10 TO 15 KTS WITH GUSTS UP TO AROUND 20 KTS THIS
AFTERNOON. THE WIND SPEED WILL THEN DECREASE BACK TO 5 TO 10 KTS
TONIGHT FROM THE NORTHWEST. THE CEILING AND VIS WILL ALSO REMAIN
IN THE VFR CONDITIONS.

AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 448 AM EST TUE FEB 3 2009/

.COLDEST AIR OF THIS WINTER SEASON ARRIVING WED NIGHT...

.HARD FREEZE AND FREEZE WATCHES ISSUED FOR A LARGE PORTION OF
MAINLAND SOUTH FL...

DISCUSSION...ONE COLD FRONT WILL EXIT THE AREA THIS MORNING. A
FEW SHOWERS ARE SEEN ON RADAR OFF THE WEST CENTRAL FL COAST WITH
SPRINKLES ACROSS PARTS OF THE AREA...SO ADDED JUST SLIGHT CHC
LIGHT SHOWERS TO THE FCST FOR THIS MORNING. OTHERWISE...SKIES WILL
CLEAR THIS AFTERNOON AS COLD HIGH PRESSURE BUILDS INTO THE AREA
FROM THE NORTHWEST. MUCH DRIER AIR WILL ARRIVE THIS EVENING WITH
DEWPOINTS PLUMMETING INTO THE 30S. THIS WILL SET THE STAGE FOR A
COLD NIGHT WITH 30S INLAND AND 40S AT THE COASTS. THE SAVING GRACE
FOR A FREEZE ACROSS INTERIOR AREAS TONIGHT LOOKS TO BE SLIGHT
MOISTURE ADVECTION OVERNIGHT ESP JUST ABOVE THE SFC AND VEERING
WINDS...ALBEIT LIGHT OVERNIGHT. THIS IS EXPECTED TO KEEP MINS FROM
REACHING THE FREEZING MARK ACROSS N INTERIOR AREAS...THOUGH TRENDS
WILL OF COURSE NEED TO BE WATCHED.

THE LUCK RUNS OUT TOMORROW NIGHT AS A DRY BUT VERY STRONG COLD
FRONT RACES SOUTH OUT OF THE GREAT LAKES AND ACROSS SOUTH FL ON
WEDNESDAY. THIS FRONT LOOKS TO BRING THE COLDEST AIRMASS OF THIS
WINTER SEASON TO THE AREA. 1000-850MB THICKNESSES ON THE LATEST
GFS ARE NOTHING SHORT OF IMPRESSIVE...1293 AT THE LAKE TO 1306 AT
MIAMI. THE LATEST ECMWF SHOWS 1299 AT THE LAKE TO 1311. ENSEMBLE
MEAN VS. OPERATIONAL GFS FROM YESTERDAY (NEWEST NOT IN) WERE
ACTUALLY WITHIN A FEW DEGREES OF EACH OTHER...LENDING TO HIGHER
CONFIDENCE FOR THIS UPCOMING COLD/FREEZE EPISODE. THEREFORE...HAVE
INITIATED HARD FREEZE AND FREEZE WATCHES FOR MUCH OF THE AREA FOR
WED NIGHT/THU MORNING.

A FREEZE IS LIKELY INTERIOR...AND EVEN POSSIBLE ALL THE WAY TO
THE GULF COAST. ON THE EAST COAST...THE TYPICAL COLDER LOCALES
DURING COLD EVENTS SUCH AS THE REDLAND AND WEST KENDALL COULD SEE
A FREEZE. FOR NOW THOUGH...MOST OF THE GOLD COAST SHOULD STAY
ABOVE FREEZING...BUT TEMPS ARE EXPECTED TO FALL INTO THE 30S ALL
THE WAY TO THE ATLANTIC COAST...AND WITH A NW WIND OF 10 TO 15
MPH...LOW WIND CHILLS WILL BE GENERATED...AS LOW AS THE MID TO
UPPER 20S EVEN TO THE BEACHES. WIND CHILL HEADLINES WILL BE
NEEDED AS THIS COLD EPISODE GETS CLOSER.

FOLLOWING ARE THE FORECAST LOWS FOR THU 2/5 AND THE RECORDS:

		FORECASTS	RECORD

MIAMI 		   38 		35 - 1958
FT. LAUDERDALE     38		31 - 1958
WEST PALM BEACH	   34		33 - 1996
NAPLES		   36		32 - 1996

SHOULD NOTE THAT IF TEMPS TREND LOWER NEXT 24 HR...THEN THE FREEZE
WATCH WOULD NEED TO BE EXPANDED TO ENCOMPASS THE EAST COAST
METROPOLITAN AREAS. CONFIDENCE WAS JUST NOT THERE TO INCLUDE
THESE ZONES IN THE WATCH AT THIS TIME.

THE AIRMASS WILL TAKE TIME TO MODIFY...SO ANOTHER FREEZE IS
POSSIBLE ACROSS NW INTERIOR AREAS AGAIN FRIDAY MORNING. TEMPS WILL
MODERATE BY THE UPCOMING WEEKEND WITH TEMPS RETURNING BACK TOWARDS
NORMAL...AND THEN EVEN ABOVE NORMAL FOR MUCH OF NEXT WEEK.

MARINE...NW FLOW OF 10-20 KT WILL PREVAIL NEXT FEW DAYS LEADING
TO HAZARDOUS GULF STREAM SEAS...SO EXTENDED THE SMALL CRAFT ADV IN
TIME FOR THE GULF STREAM. WINDS WILL TURN NE THEN E LATE IN THE
WEEK AND INTO THE WEEKEND AS THE STRONG HIGH WILL MOVE EAST INTO
THE ATLANTIC.

FIRE WEATHER...DRY AIR WILL PUSH INTO THE AREA FROM THE NORTH
THIS AFTERNOON. THIS IS EXPECTED TO RESULT IN 2-3 HRS OF RHS NEAR
OR BELOW 35% THIS AFTERNOON OVER MUCH OF THE AREA. EXTREMELY DRY
AIR USHERS INTO THE AREA WED-THU BEHIND THE NEXT STRONGER COLD
FRONT. THIS WILL LEAD TO TUMBLING RHS INTO THE 20S AND EVEN TEENS
POSSIBLE ON THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL
AREAS FOR WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  40  65  34 / 10 0 0 0
FORT LAUDERDALE  71  46  67  38 / 10 0 0 0
MIAMI            71  47  68  38 / 10 0 0 0
NAPLES           66  47  63  36 / 10 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR FLZ069-FLZ071-FLZ073-FLZ075-FLZ174.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
     FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Feb 3, 4:21 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
421 AM EST TUE FEB 3 2009

FLZ063-066>075-168-172>174-040000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
421 AM EST TUE FEB 3 2009

...HARD FREEZE WATCH LAKE OKEECHOBEE AREA WEDNESDAY NIGHT...
...FREEZE WATCH FOR SOUTHERN INTERIOR AND WEST COAST METRO AREAS WEDNESDAY NIGHT...
...WIND CHILL READINGS OF 25 TO 30 METRO AREAS WEDNESDAY NIGHT...
...INCREASE RISK OF RIP CURRENTS EAST COAST BEACHES THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL FALL INTO THE MID 30S
INLAND TO THE MID 40S ALONG THE COAST. HOWEVER...GLADES COUNTY
COULD SEE LOW TEMPERATURES FALL TO JUST ABOVE FREEZING TONIGHT.
ALL INTERESTS ACROSS GLADES COUNTY ARE URGE TO MONITOR THE LATEST
INFORMATION THROUGHOUT THE DAY ON THE FORECAST LOW TEMPERATURES
FOR TONIGHT FROM THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

WAVES: NORTHWEST WINDS OF 15 TO 20 KNOTS OVER THE ATLANTIC WATERS
OF SOUTH FLORIDA WILL ALLOW FOR THE GULF STREAM SEAS TO BE 6 TO 8
FEET TODAY INTO TONIGHT.

RIP CURRENTS: NORTHWEST WINDS OF 15 TO 20 KNOTS WILL ALLOW FOR A
SLIGHT RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES OF SOUTH
FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD AIR WILL WORK INTO SOUTH FLORIDA WEDNESDAY NIGHT INTO
THURSDAY BEHIND A STRONG COLD FRONT ON WEDNESDAY. THIS WILL ALLOW
FOR THE LOW TEMPERATURES AROUND LAKE OKEECHOBEE REGION TO FALL
INTO THE MID TO UPPER 20S FOR SEVERAL HOURS...WHILE REST OF THE
INTERIOR AND WEST COAST METRO AREAS TO FALL TO AROUND FREEZING.
THEREFORE...A HARD FREEZE WATCH IS IN EFFECT FOR THE LAKE
OKEECHOBEE AREA, AND A FREEZE WATCH IS IN EFFECT FOR REST OF THE
INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA WEDNESDAY
NIGHT.

THE INLAND EAST COAST METRO AREAS COULD ALSO GET CLOSE TO
FREEZING CONDITIONS WEDNESDAY NIGHT. THERE COULD ALSO BE WIND
CHILL ISSUES FOR THE EAST AND WEST COAST METRO AREAS WEDNESDAY
NIGHT...AS THE WINDS WILL BE FROM THE NORTHWEST AT 10 TO 15 MPH
CREATING WIND CHILL READINGS OF 25 TO 30 DEGREES.

THE COLD AIR WILL STICK AROUND FOR THURSDAY NIGHT WHERE THE
WESTERN INTERIOR AREAS COULD GET DOWN TO FREEZING, WHILE REST OF
SOUTH FLORIDA COULD GET DOWN INTO THE MID 30S TO MID 40S.

THE GULF STREAM SEAS WILL ALSO REMAIN ABOVE 7 FEET WEDNESDAY
THROUGH FRIDAY NIGHT DUE TO THE NORTHERLY WIND FLOW.

THE WINDS WILL THEN SWING TO A EASTERLY DIRECTION THIS WEEKEND
ALLOWING FOR A WARM UP IN TEMPERATURES. HOWEVER...THE RISK OF RIP
CURRENTS WILL INCREASE ALONG THE EAST COAST BEACHES OF SOUTH
FLORIDA THIS WEEKEND.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER IN GLADES COUNTY ARE ENCOURAGE TO REPORT LOW TEMPERATURES
TONIGHT TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:31 PM ESTSpecial Marine WarningMFL59 min
Feb 2, 7:42 PM ESTSpecial Weather StatementMFLMonroe63 min
Feb 2, 7:46 PM ESTSpecial Weather StatementMFLPalm Beach29 min
Feb 2, 9:39 PM ESTSpecial Marine WarningMFL51 min
Feb 2, 10:32 PM ESTSpecial Marine WarningMFL58 min
Feb 2, 11:07 PM ESTSpecial Marine WarningMFL53 min
Feb 3, 4:04 AM ESTFreeze WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach24 hr
Feb 3, 4:04 AM ESTHard Freeze WatchMFLCollier, Glades, Hendry, Palm Beach24 hr
Feb 3, 4:38 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach10 hr
Feb 3, 2:21 PM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach15 hr
Feb 3, 2:21 PM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach31 hr

Nearby

Frost Advisories in Florida, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.